Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 166, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 11, 2017, 10:21 PM CDT for Cherokee County, Smith County, Texas. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2017, 10:21 PM CDT (03:21 UTC)
- Expired
- May 11, 2017, 11:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cherokee County, TX, Smith County, TX
The radar
The Shreveport radar (KSHV), 150 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 11:00 PM CDT | TSTM WND DMG | 5 Nnw New Summerfield, TX | LOTS OF DAMAGE TO A TREES, BARNS, FENCES , AND OUTBUILDINGS NEAR THE INTERSECTION OF FM ROAD 2064 AND COUNTY ROAD 4905. |
| May 11, 11:00 PM CDT | HAIL 1.25 | 5 Nnw New Summerfield, TX | HALF DOLLAR SIZE HAIL REPORTED NEAR THE INTERSECTION OF FM ROAD 2064 AND COUNTY ROAD 4905. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 2:43 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 3.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1602 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 7.0
The text
As transmitted.
772
WUUS54 KSHV 120321
SVRSHV
TXC073-423-120415-
/O.NEW.KSHV.SV.W.0166.170512T0321Z-170512T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
1021 PM CDT THU MAY 11 2017
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Southeastern Smith County in northeastern Texas...
Northwestern Cherokee County in northeastern Texas...
* Until 1115 PM CDT
* At 1020 PM CDT, a severe thunderstorm was located over Frankston,
or 17 miles west of Jacksonville, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Jacksonville, Whitehouse, Bullard, Troup, Arp, Mount Selman, Mixon,
Reese, Cuney, Teaselville and Concord.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3218 9546 3220 9546 3224 9533 3226 9499
3202 9499 3196 9545 3199 9545 3201 9543
3204 9544 3205 9542 3206 9544 3208 9542
3212 9546 3214 9546 3215 9548
TIME...MOT...LOC 0320Z 255DEG 30KT 3206 9555
HAIL...1.00IN
WIND...60MPH
$$
061 follow-up statement
746
WWUS54 KSHV 120356
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1056 PM CDT THU MAY 11 2017
TXC073-423-120415-
/O.CON.KSHV.SV.W.0166.000000T0000Z-170512T0415Z/
Smith TX-Cherokee TX-
1056 PM CDT THU MAY 11 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR SOUTHEASTERN SMITH AND NORTHWESTERN CHEROKEE COUNTIES...
At 1055 PM CDT, a severe thunderstorm was located near Mixon, or near
Jacksonville, moving east at 45 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Jacksonville, Troup, Mount Selman, Mixon and Concord.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3211 9539 3216 9517 3220 9499 3202 9499
3198 9533 3201 9534
TIME...MOT...LOC 0355Z 257DEG 38KT 3204 9519
HAIL...0.88IN
WIND...60MPH
$$
06What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 10:15 PM CDT, 6 minutes earlier.
Area forecast discussion, May 11, 10:15 PM CDT, 6 minutes before
Area Forecast Discussion...UPDATED National Weather Service Shreveport LA 1015 PM CDT Thu May 11 2017 .DISCUSSION... Scattered convection continues across much of the area. Two distinct bands of convection are ongoing. The first is along a dryline and extends roughly from Waco, TX, to Texarkana. A second band of storms is developing along the cold front in Western Arkansas and into Southeast Oklahoma. Southern portions of this cold front can also be seen on regional radar mosiacs to the east and southeast of the DFW Metroplex. Overall trends during the last couple of hours have been towards a gradual decrease widespread severity, and more towards a few isolated, but very robust storms. Latest mesoanalysis indicates there is still 1000-1500 J/kg of CAPE ahead of the dryline from Texarkana south towards Lufkin. In addition, surface observations across East Texas south of Interstate 20 indicate locally backed winds, which could potentially enhanced low level wind shear profiles and support an isolated tornado threat. Therefore, after coordination with neighboring WFOs and SPC, Severe Thunderstorm Watch #209 was locally extended until midnight local time. Text products have been updated to reflect the extended time of the watch. CN && .PREV DISCUSSION... /issued 631 PM CDT Thu May 11 2017/ AVIATION... ..SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM CDT... Scattered to numerous SHRA/TSRA have been intermittently impacting kggg and ktyr this evening, and will likely continue for the next few hours before shifting to the east. Elsewhere, -SHRA with intermittent thunder has been plaguing ktxk. The main bulk of the precipitation activity will gradually push east-northeast this evening, thus affecting kshv and ktxk within half-hour, and keld and kmlu in the next 2-3 hours. The only uncertainty is klfk as computer models hint at the precipitation remaining to the north and northwest of the said TAF, which has been the case as of late. Will opt to maintain a VCTS for now and amend as necessary. Overnight once the precipitation demises, CIGS will deteriorate to MVFR-IFR CIGS along with MVFR-IFR fog development. Although the bulk of the precipitation will be ending late tonight, can not rule out lingering -SHRA to impact just about any terminal tomorrow morning-afternoon. && .PRELIMINARY POINT TEMPS/POPS... SHV 66 79 60 82 / 80 30 10 0 MLU 67 80 60 80 / 70 50 20 0 DEQ 60 76 54 80 / 70 40 10 0 TXK 62 76 56 79 / 80 40 10 0 ELD 64 77 57 80 / 80 40 20 0 TYR 61 78 57 81 / 60 20 10 0 GGG 64 78 58 81 / 70 20 10 0 LFK 67 81 60 84 / 70 20 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 09/29
Hazardous weather outlook, May 11, 10:16 PM CDT, 5 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1016 PM CDT Thu May 11 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>013-017>019-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-121100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Sabine-Natchitoches-Winn-McCurtain- Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith- Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina- San Augustine- 1016 PM CDT Thu May 11 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Tonight... A Severe Thunderstorm Watch is in effect until midnight CDT this evening. Severe thunderstorms will continued to develop this evening into tonight, as a cold front and an upper level low pressure system move across the Four-State Region. Large hail, damaging wind gusts, locally moderate to heavy rainfall and isolated tornadoes will be the main threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Showers and perhaps a few thunderstorms may linger Friday morning, before dissipating later in the day. Otherwise, no hazardous weather is expected through the remainder of the forecast period. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters will be needed this evening into tonight. LAZ014-020>022-121100- Ouachita-Grant-Caldwell-La Salle- 1016 PM CDT Thu May 11 2017 This Hazardous Weather Outlook is for portions of north central Louisiana. .DAY ONE...Tonight... As scattered to numerous showers and thunderstorms push east northeast towards central Louisiana later tonight, a few of the storms could become strong and briefly produce small hail and gusty winds. In addition, moderate rainfall will be a possibility. Otherwise, the threat for widespread significant severe weather will be low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Showers and perhaps a few thunderstorms may linger Friday morning, before dissipating later in the day. Otherwise, no hazardous weather is expected through the remainder of the forecast period. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters will be needed this evening into tonight 09
In the hours before
Local storm report, May 11, 8:11 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
811 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM TSTM WND DMG 8 N MOUNT ENTERPRISE 32.02N 94.68W
05/11/2017 RUSK TX AMATEUR RADIO
2 EAST OF MINDEN, TREES ARE DOWN.
&&
PALMERLocal storm report, May 11, 8:43 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
843 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM TSTM WND DMG 6 S MOUNT ENTERPRISE 31.82N 94.68W
05/11/2017 NACOGDOCHES TX EMERGENCY MNGR
TREE ACROSS ROAD ON FM 1087 HUNDREDS YARDS
EAST OF HWY 259.
&&
PALMERLocal storm report, May 11, 9:01 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
901 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM TSTM WND DMG GARRISON 31.83N 94.49W
05/11/2017 NACOGDOCHES TX LAW ENFORCEMENT
DAMAGE TO BANK IN GARRISON. SEVERAL TREES
DOWN IN THE AREA TOO.
&&
PALMERLocal storm report, May 11, 9:32 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
932 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM TSTM WND DMG 1 NE GARRISON 31.84N 94.48W
05/11/2017 NACOGDOCHES TX EMERGENCY MNGR
LARGE TREE DOWN ACROSS US 59 WITH POWER
LINES AND SOME METAL.
&&
PALMERLocal storm report, May 11, 9:33 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
933 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM TSTM WND DMG GARRISON 31.83N 94.49W
05/11/2017 NACOGDOCHES TX EMERGENCY MNGR
POWER OUT IN GARRISON.
&&
PALMERLocal storm report, May 11, 10:20 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1020 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG 1 S OIL CITY 32.73N 93.97W
05/11/2017 CADDO LA BROADCAST MEDIA
OFFICE LOST ITS ROOD AT CADDO LAKE PARK IN
OIL CITY.
&&
PALMERThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:08 PM CDT | Tornado Warning | SHV | Panola, Rusk | 19 min |
| May 11, 7:11 PM CDT | Tornado Warning | SHV | Cherokee, Nacogdoches, Rusk | 24 min |
| May 11, 7:27 PM CDT | Tornado Warning | SHV | Panola | 33 min |
| May 11, 7:40 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches | 65 min |
| May 11, 7:56 PM CDT | Special Weather Statement | SHV | Marion | 49 min |
| May 11, 8:32 PM CDT | Tornado Warning | SHV | Nacogdoches, Rusk, Shelby | 43 min |
| May 11, 8:44 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Rusk, San Augustine, Shelby | 50 min |
| May 11, 9:00 PM CDT | Tornado Warning | SHV | Shelby | 29 min |
| May 11, 9:08 PM CDT | Tornado Warning | SHV | Camp, Franklin, Titus, Wood | 52 min |
| May 11, 9:17 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 43 min |
| May 11, 9:46 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Morris, Titus | 44 min |
| May 11, 11:07 PM CDT | Special Weather Statement | SHV | Franklin, Titus, Wood | 38 min |
| May 11, 11:18 PM CDT | Special Weather Statement | SHV | Rusk | 42 min |
| May 11, 11:51 PM CDT | Special Weather Statement | SHV | Titus | 39 min |
| May 12, 12:02 AM CDT | Special Weather Statement | SHV | Upshur | 58 min |
| May 12, 12:40 AM CDT | Special Weather Statement | SHV | Angelina, Nacogdoches, San Augustine, Shelby | 50 min |
| May 12, 4:32 AM CDT | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 13 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.